Alert archive / Washington / Wind Advisories in 2009

Wind Advisory 10, NWS Seattle, WA

May 4, 2009San Juan County, Washington

NWS Seattle, WA issued this wind advisory at May 4, 2009, 4:35 AM PDT for San Juan County, Washington. It took effect at May 4, 2009, 5:00 PM PDT. It was in force for 18 hr.

The area

The counties it named.

The facts

Issued
May 4, 2009, 4:35 AM PDT (11:35 UTC)
In effect from
May 4, 2009, 5:00 PM PDT
Expired
May 5, 2009, 11:00 AM PDT
In force
18 hr
Issued by
NWS Seattle, WA

County San Juan County, WA

The radar

The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Quillayute State, WA (KUIL), launched 00:00Z, 11.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Quillayute State, WA at 00:00Z on 2009-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 11 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Quillayute State, WA at 00:00Z on 2009-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 14 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
11 J/kg
Mixed-layer CIN
-10 J/kg
Mixed-layer LCL
1032 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
14 m²/s²
0-3 km storm-relative helicity
26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KSEW 041135
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
435 AM PDT MON MAY 4 2009

...AN UNSEASONABLY STRONG PACIFIC STORM WILL MOVE THROUGH THE
WASHINGTON OFFSHORE WATERS MONDAY NIGHT...

.A DEVELOPING STORM SYSTEM IN THE CENTRAL PACIFIC IS EXPECTED TO
DEEPEN TO AROUND 980 MB AS IT MOVES THROUGH THE WASHINGTON
OFFSHORE WATERS TOWARD NORTHERN VANCOUVER ISLAND TODAY AND TONIGHT.
A STRONG FRONTAL SYSTEM ASSOCIATED WITH THIS LOW WILL MOVE ONTO
THE WASHINGTON COAST TONIGHT AND MOVE THROUGH THE INTERIOR OF
WESTERN WASHINGTON EARLY TUESDAY MORNING. A BAND OF STRONG WEST
TO SOUTHWEST WINDS WRAPPING AROUND THE LOW MAY REACH THE NORTH
COAST AND WESTERN STRAIT OF JUAN DE FUCA AS THE LOW MOVES ONTO
VANCOUVER ISLAND TUESDAY MORNING. WINDY CONDITIONS ARE EXPECTED
OVER THE INTERIOR OF WESTERN WASHINGTON BEHIND THE FRONT.

A STORM AND FRONTAL SYSTEM OF THIS MAGNITUDE IS MORE TYPICAL OF
LATE FALL OR WINTER THAN OF EARLY MAY.

WAZ001-503>512-041800-
/O.NEW.KSEW.WI.Y.0010.090505T0700Z-090505T1500Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
435 AM PDT MON MAY 4 2009

...WIND ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT
TUESDAY. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO
DEVELOP OVER THE INTERIOR OF WESTERN WASHINGTON IN THE WAKE OF A
STRONG FRONT THAT WILL MOVE THROUGH THE AREA LATE TONIGHT AND
EARLY TUESDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ515>517-041800-
/O.CON.KSEW.HW.A.0004.090505T0100Z-090505T1800Z/
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
435 AM PDT MON MAY 4 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
TUESDAY MORNING. 

STRONG SOUTH TO SOUTHEAST WINDS OF 30 TO 40 MPH WITH GUSTS TO
60 MPH ARE POSSIBLE MONDAY NIGHT AS A STRONG FRONT ASSOCIATED
WITH A DEEP PACIFIC LOW OVER THE OFFSHORE WATERS MOVES ONTO THE
WASHINGTON COAST. WINDS WILL SHIFT TO THE WEST OR SOUTHWEST LATE
MONDAY NIGHT OR TUESDAY MORNING AND WINDS MAY REMAIN STRONG
THROUGH THE MORNING HOURS ON TUESDAY AS THE DEEP LOW MOVES ONTO
VANCOUVER ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$
4 follow-up statements
000 
WWUS76 KSEW 041744
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
1044 AM PDT MON MAY 4 2009

...AN UNSEASONABLY STRONG PACIFIC STORM WILL MOVE THROUGH THE
WASHINGTON OFFSHORE WATERS MONDAY NIGHT...

.A STRONG FRONTAL SYSTEM WILL MOVE ONTO THE WASHINGTON COAST TONIGHT
AND MOVE THROUGH THE INTERIOR OF WESTERN WASHINGTON EARLY TUESDAY
MORNING. A BAND OF STRONG WEST TO SOUTHWEST WINDS WRAPPING AROUND
THE LOW MAY REACH THE NORTH COAST AND WESTERN STRAIT OF JUAN DE
FUCA AS THE LOW MOVES ONTO VANCOUVER ISLAND TUESDAY MORNING. WINDY
CONDITIONS ARE EXPECTED OVER THE INTERIOR OF WESTERN WASHINGTON
BEHIND THE FRONT. 

THE TRACK OF THE LOW IS CRITICAL TO HOW THIS STORM AFFECTS WESTERN
WASHINGTON. AT THIS TIME THE LOW IS FORECAST TO MOVE NORTH JUST EAST
OF 130N AND REACH NORTHERN VANCOUVER ISLAND EARLY TUESDAY MORNING.

A STORM AND FRONTAL SYSTEM OF THIS MAGNITUDE IS MORE TYPICAL OF
LATE FALL OR WINTER THAN OF EARLY MAY.

WAZ001-503>512-042330-
/O.CON.KSEW.WI.Y.0010.090505T0700Z-090505T1500Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
1044 AM PDT MON MAY 4 2009

...WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PDT TUESDAY. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE EXPECTED TO
DEVELOP OVER THE INTERIOR OF WESTERN WASHINGTON IN THE WAKE OF A
STRONG FRONT THAT WILL MOVE THROUGH THE AREA LATE TONIGHT AND
EARLY TUESDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ515>517-042330-
/O.CON.KSEW.HW.A.0004.090505T0100Z-090505T1800Z/
WESTERN STRAIT OF JUAN DE FUCA-NORTH COAST-CENTRAL COAST-
1044 AM PDT MON MAY 4 2009

...HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM PDT THIS EVENING
THROUGH TUESDAY MORNING...

A HIGH WIND WATCH REMAINS IN EFFECT FROM 6 PM PDT THIS EVENING
THROUGH TUESDAY MORNING. 

STRONG SOUTH TO SOUTHEAST WINDS OF 25 TO 40 MPH WITH GUSTS TO
60 MPH ARE POSSIBLE MONDAY NIGHT AS A STRONG FRONT ASSOCIATED
WITH A DEEP PACIFIC LOW OVER THE OFFSHORE WATERS MOVES ONTO THE
WASHINGTON COAST. WINDS WILL SHIFT TO THE WEST OR SOUTHWEST LATE
MONDAY NIGHT OR TUESDAY MORNING AND WINDS MAY REMAIN STRONG
THROUGH THE MORNING HOURS ON TUESDAY AS THE DEEP LOW MOVES ONTO
VANCOUVER ISLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WATCH MEANS CONDITIONS ARE FAVORABLE FOR DAMAGING
WINDS. HIGH WINDS CAN TOPPLE TREES...DOWN POWER LINES...AND
DAMAGE SOME STRUCTURES.

&&

$$
000 
WWUS76 KSEW 042223
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
323 PM PDT MON MAY 4 2009

...AN UNSEASONABLY STRONG PACIFIC STORM WILL MOVE THROUGH THE
WASHINGTON OFFSHORE WATERS TONIGHT...

.A STRONG FRONTAL SYSTEM WILL MOVE ONTO THE WASHINGTON COAST
TONIGHT AND MOVE THROUGH THE INTERIOR OF WESTERN WASHINGTON EARLY
TUESDAY MORNING. A BAND OF STRONG WEST TO SOUTHWEST WINDS
WRAPPING AROUND THE LOW MAY REACH THE NORTH COAST AND WESTERN
STRAIT OF JUAN DE FUCA AS THE LOW MOVES ONTO VANCOUVER ISLAND
TUESDAY MORNING. WINDY CONDITIONS ARE EXPECTED OVER THE INTERIOR
OF WESTERN WASHINGTON BEHIND THE FRONT.

THE TRACK OF THE LOW IS CRITICAL TO HOW THIS STORM AFFECTS
WESTERN WASHINGTON. AT THIS TIME THE LOW IS FORECAST TO MOVE
NORTH JUST EAST OF 130N AND REACH NORTHERN VANCOUVER ISLAND EARLY
TUESDAY MORNING.

A STORM AND FRONTAL SYSTEM OF THIS MAGNITUDE IS MORE TYPICAL OF
LATE FALL OR WINTER THAN OF EARLY MAY.

WAZ516-517-042330-
/O.CAN.KSEW.HW.A.0004.090505T0100Z-090505T1800Z/
NORTH COAST-CENTRAL COAST-
323 PM PDT MON MAY 4 2009

...HIGH WIND WATCH IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS CANCELLED THE HIGH
WIND WATCH. 

HIGH WIND IS NO LONGER EXPECTED. HOWEVER CONDITIONS WILL BE VERY
WINDY TONIGHT...WITH SOUTH WINDS OF 25 TO 35 MPH GUSTING TO 55
MPH. THE WIND DIRECTION WILL BECOME SOUTHWEST LATE.

$$

WAZ515-050500-
/O.UPG.KSEW.HW.A.0004.090505T0100Z-090505T1800Z/
/O.EXB.KSEW.WI.Y.0010.090505T0000Z-090505T0700Z/
WESTERN STRAIT OF JUAN DE FUCA-
323 PM PDT MON MAY 4 2009

...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT. THE
HIGH WIND WATCH IS NO LONGER IN EFFECT. 

HIGH WIND IS NO LONGER EXPECTED. HOWEVER CONDITIONS WILL BE VERY
WINDY TONIGHT WITH EAST WINDS OF 25 TO 35 MPH GUSTING TO 55 MPH
OCCURRING LATE THIS EVENING. THE WIND DIRECTION WILL SWITCH TO
SOUTHWEST AFTER MIDNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ504-511-512-050500-
/O.EXT.KSEW.WI.Y.0010.090505T0300Z-090505T1800Z/
SOUTHWEST INTERIOR-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
323 PM PDT MON MAY 4 2009

...WIND ADVISORY NOW IN EFFECT FROM 8 PM THIS EVENING TO 11 AM
PDT TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM 8 PM THIS EVENING TO
11 AM PDT TUESDAY. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP THIS
EVENING OVER THE SOUTHWESET INTERIOR AND HOOD CANAL AREA. SOUTH
WIND OF 20 TO 30 MPH WITH GUSTS TO 45 MPH ARE LIKELY. WIND WILL
BECOME SOUTHWEST LATE TONIGHT AND DIMINISH ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-505>510-050500-
/O.EXT.KSEW.WI.Y.0010.090505T0700Z-090505T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-
TACOMA AREA-ADMIRALTY INLET AREA-
323 PM PDT MON MAY 4 2009

...WIND ADVISORY NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM PDT
TUESDAY...

THE WIND ADVISORY IS NOW IN EFFECT FROM MIDNIGHT TONIGHT TO 11 AM
PDT TUESDAY. 

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL DEVELOP OVER
THE INTERIOR OF WESTERN WASHINGTON AFTER MIDNIGHT TONIGHT. WINDS IN
THE NORTHERN INLAND AREAS WILL BE 25 TO 35 MPH WITH GUSTS TO 50 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$
000 
WWUS76 KSEW 050440
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
940 PM PDT MON MAY 4 2009

.AN UNUSUALLY VIGOROUS LATE-SEASON FRONTAL SYSTEM WILL PRODUCE
WINDY CONDITIONS ACROSS WESTERN WASHINGTON TONIGHT AND TUESDAY
MORNING.

THE WINDS WILL BE SOUTHERLY OR SOUTHEASTERLY TONIGHT...THEN SHIFT
TO SOUTHWEST OVERNIGHT AS THE SYSTEM MOVES THROUGH. SURFACE HIGH
PRESSURE BUILDING INTO WESTERN WASHINGTON BEHIND THE FRONT WILL
PROLONG WINDS TUESDAY MORNING...BEFORE THEY GRADUALLY TAPER OFF
BEGINNING MIDDAY.

WAZ504-511-512-051245-
/O.CON.KSEW.WI.Y.0010.000000T0000Z-090505T1800Z/
SOUTHWEST INTERIOR-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
940 PM PDT MON MAY 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE SOUTHWEST INTERIOR...
HOOD CANAL AREA...AND LOWER CHEHALIS VALLEY UNTIL 11 AM PDT
TUESDAY.

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
TONIGHT. THE WIND WILL BECOME SOUTHWEST LATE TONIGHT AND DIMINISH
ON TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ515-050700-
/O.CON.KSEW.WI.Y.0010.000000T0000Z-090505T0700Z/
WESTERN STRAIT OF JUAN DE FUCA-
940 PM PDT MON MAY 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FOR THE WESTERN STRAIT OF JUAN
DE FUCA UNTIL MIDNIGHT PDT TONIGHT.

EASTERLY WINDS OF 25 TO 35 MPH GUSTING TO 55 MPH WILL CONTINUE
THIS EVENING. WINDS WILL SHIFT TO SOUTHWEST AFTER MIDNIGHT AND
GRADUALLY DIMINISH OVERNIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

WAZ001-503-505>510-051245-
/O.CON.KSEW.WI.Y.0010.090505T0700Z-090505T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-EAST PUGET SOUND LOWLANDS-
WESTERN SKAGIT COUNTY-EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-
TACOMA AREA-ADMIRALTY INLET AREA-
940 PM PDT MON MAY 4 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT TUESDAY...

A WIND ADVISORY REMAINS IN EFFECT FOR THE PUGET SOUND AREA AND
NORTHWEST INTERIOR UNTIL 11 AM PDT TUESDAY.

SOUTH WINDS OF 20 TO 30 MPH WITH GUSTS TO 45 MPH WILL CONTINUE
TONIGHT AND TUESDAY MORNING. THE WINDS WILL BE SOUTH OR SOUTHEAST
THIS EVENING...THEN SHIFT TO SOUTHWEST OVERNIGHT. THE WINDS WILL
GRADUALLY DIMINISH BEGINNING MIDDAY TUESDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

$$

MCDONNAL
000 
WWUS76 KSEW 051011
NPWSEW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SEATTLE WA
311 AM PDT TUE MAY 5 2009

.AN UNUSUALLY VIGOROUS LATE-SEASON FRONTAL SYSTEM WILL PRODUCE
WINDY CONDITIONS ACROSS WESTERN WASHINGTON THIS MORNING. THE LOW
PRODUCING THE WINDS WAS OVER NORTHERN VANCOUVER ISLAND THIS
MORNING AND MOVING NORTH. WINDS WILL EASE BY THIS AFTERNOON AS THE LOW
MOVES AWAY FROM THE AREA.


WAZ001-503>512-051800-
/O.CON.KSEW.WI.Y.0010.000000T0000Z-090505T1800Z/
SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-SOUTHWEST INTERIOR-
EAST PUGET SOUND LOWLANDS-WESTERN SKAGIT COUNTY-
EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA-
ADMIRALTY INLET AREA-HOOD CANAL AREA-LOWER CHEHALIS VALLEY AREA-
311 AM PDT TUE MAY 5 2009

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING...

A WIND ADVISORY REMAINS IN EFFECT FOR THE GREATER PUGET SOUND
REGION AND THE NORTH INTERIOR AND SOUTHWEST INTERIOR UNTIL 11 AM
PDT THIS MORNING.

SOUTH WINDS OF 20 TO 35 MPH WITH LOCAL GUSTS TO 45 MPH WILL
CONTINUE UNTIL AROUND 11 AM THIS MORNING. THE WINDS WILL
GRADUALLY DIMINISH THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 39 MPH OR
GUSTS OF 45 TO 57 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP
SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND
CAUSE LOCAL POWER OUTAGES.

&&

KAM

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at May 4, 4:15 AM PDT, 20 minutes earlier.

Area forecast discussion, May 4, 4:15 AM PDT, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SEATTLE WA
415 AM PDT MON MAY 4 2009

.SYNOPSIS...A VIGOROUS FRONTAL SYSTEM ASSOCIATED WITH A DEEP LOW
MOVING THROUGH THE OFFSHORE WATERS WILL APPROACH THE AREA TODAY AND
MOVE THROUGH WESTERN WASHINGTON TONIGHT. THIS FRONT WILL BRING RAIN
AND WINDY CONDITIONS TO THE AREA. A WEAKER SYSTEM WILL MOVE THROUGH
THE AREA TUESDAY NIGHT INTO WEDNESDAY. UNSETTLED WEATHER WILL
CONTINUE THROUGH THE END OF THE WEEK.

&&

.SHORT TERM...AN USUALLY STRONG WEATHER SYSTEM FOR MAY WILL MOVE
THROUGH WESTERN WASHINGTON TONIGHT. SATELLITE IMAGERY SHOWS A
DEVELOPING SURFACE LOW CURRENTLY NEAR 40N/140W. HIGH CLOUDS WAY OUT
AHEAD OF THE SYSTEM HAVE ALREADY MOVED OVER WESTERN WASHINGTON THIS
MORNING WITH THE CLOUD DECK THICKENING AND LOWERING AS THE DAY WEARS
ON. WATER VAPOR IMAGERY ALREADY SHOWING A WELL DEFINED DRY SLOT WITH
THE LOW. STRONG 160 KT JET IN THE VICINITY OF THE DEVELOPING LOW
WILL HELP ENHANCE ITS DEVELOPMENT IN THE NEXT 12 HOURS. MODEL TRENDS
FROM LAST NIGHT STILL IN PLACE WITH THE GFS AND ECMWF BEING THE
STRONGER MODELS WITH RESPECT TO THE CENTRAL PRESSURE OF THE LOW
VERSUS THE WEAKER NAM SOLUTION. GIVEN THE CURRENT SATELLITE IMAGERY
WILL GO WITH THE STRONGER SURFACE LOW SOLUTION. LOW TRACKING
NORTHEAST TODAY WITH THE LOW ABOUT 250 NM WEST OF NEWPORT LATE THIS
MORNING. THE LOW WILL THEN TAKE A MORE NORTHERLY TRACK NEAR 130W
THIS AFTERNOON ENDING UP OFF THE NORTH COAST OF VANCOUVER ISLAND
TONIGHT AT 06Z WITH A CENTRAL PRESSURE OF AROUND 980 MB. FRONT
ASSOCIATED WITH THE LOW REACHING THE COAST TONIGHT AND MOVING INLAND
AFTER MIDNIGHT. MODEL CROSS SECTIONS SHOW 45 KNOT WINDS AT 925 MB
ALONG THE COAST WITH THE FRONT. THE HIGH WIND WATCH WILL REMAIN IN
EFFECT TODAY FOR THE COAST. AS THE FRONT MOVES THROUGH WESTERN
WASHINGTON PRESSURE RISE QUICKLY BEHIND THE FRONT WITH THE KOLM-KBLI
GRADIENTS PREDICTED TO BE BETWEEN 6 AND 7 MB BY 12Z. WITH THE STRONG
PRESSURE RISES BEHIND THE FRONT WILL GO AHEAD AND ISSUE A WIND
ADVISORY FOR THE INTERIOR PORTIONS OF WESTERN WASHINGTON FROM
MIDNIGHT TONIGHT UNTIL 8 AM TUESDAY MORNING FOR SOUTH WINDS OF 20 TO
30 MPH WITH GUSTS UP TO 45 MPH. IN ADDITION TO THE WIND THIS SYSTEM
SOME TROPICAL STORM REMNANTS EMBEDDED IN THE SYSTEM COMBINED WITH
THE STRONG WINDS ALOFT WILL MAKE FOR SOME SIGNIFICANT RAINFALL
ESPECIALLY ALONG THE SOUTH SLOPES OF THE OLYMPICS WHERE 24
PRECIPITATION AMOUNT COULD REACH 3 INCHES. NORMAL MONTHLY
PRECIPITATION FOR SEATTLE IN MAY IS 1.78 INCHES. WE COULD EASILY GET
HALF THAT AMOUNT WITH THE RAIN WITH THIS SYSTEM AND THE SHOWER
ACTIVITY BEHIND THE FRONT TUESDAY. WINDS DIMINISHING RAPIDLY TUESDAY
MORNING. AT THIS POINT IT LOOKS LIKE ONLY THE EARLY PORTION OF THE
COMMUTE WILL BE EFFECTED BY THE WINDY CONDITIONS. BY MIDDAY TUESDAY
GRADIENTS HAVE RELAXED SIGNIFICANTLY. NOT MUCH OF A BREAK IN THE
WEATHER WITH THE NEXT SYSTEM REACHING WESTERN WASHINGTON LATER
TUESDAY NIGHT INTO WEDNESDAY. THIS SYSTEM DOES NOT HAVE NEARLY THE
PUNCH WIND WISE OF TONIGHTS FRONT BUT STILL WILL BE A WET ONE FOR
MAY. THIS SYSTEM IS TIMED TO MOVE THROUGH WESTERN WASHINGTON ON
WEDNESDAY.

.LONG TERM...EXTENDED MODELS LOOKING A LITTLE DRIER THIS MORNING FOR
LATER IN THE WEEK BUT NOT ENOUGH OF A DIFFERENCE TO MAKE ANY CHANGES
TO THE FORECAST AT THIS POINT. UPPER LEVEL TROUGH MOVES THROUGH
WESTERN WASHINGTON ON THURSDAY. THE MODELS HAVE BEEN HAVING A HARD
TIME BEING CONSISTENT WITH THE SOLUTIONS FOR FRIDAY AND SATURDAY.
THE 00Z RUN OF THE GFS AND ECMWF SHOWING A LITTLE MORE RIDGING FOR
FRIDAY AND SATURDAY. GFS ENSEMBLES OFF THE 00Z RUN SHOW THE
OPERATIONAL RUN IS ONE OF THE MORE PESSIMISTIC IN TERMS OF THE
STRENGTH OF THE RIDGE. WITH THE LACK OF MUCH RUN TO RUN CONSISTENCY
WILL STAY WITH THE CLIMO POPS FOR NOW FOR FRIDAY AND SATURDAY. IF
THE 12Z RUN CONTINUES THE TREND LOOK FOR THE CHANCE POPS TO BE
TAKEN OUT OF THE FORECAST FOR FRIDAY AND SATURDAY. ANOTHER WEAK
UPPER LEVEL TROUGH MOVING INTO AREA FOR THE FIRST PART OF NEXT WEEK.
FELTON

&&

.AVIATION...MOIST FNTL SYS AND STRONG SW FLOW ALOFT THRU TONIGHT.
RAIN WILL DEVELOP ON THE COAST TODAY...WITH LIGHT RAIN AT TIMES
SPREADING INTO THE INTERIOR BY AFTERNOON. MID AND HIGH CLOUDS WILL
GRADUALLY LOWER SLOWLY THRU THE DAY...EXCEPT AT THE COAST WHERE CIGS
SHOULD DROP PRETTY QUICKLY AS THE RAIN DEVELOPS THIS MORNING.
HEAVIER RAIN WILL FALL TONIGHT AS THE VIGOROUS FRONTAL SYSTEM MOVES
THRU. THE SURFACE LOW PRES CENTER IS FCST BY THE NAM TO DEEPEN TO
981MB AT 10PM THIS EVENING AND THEN REACH VANCOUVER ISLAND AROUND
DAYBREAK TUE. IT WILL BE RATHER BLUSTERY LATER TONIGHT THRU DAYBREAK
TUE. AT 15Z TUE THE NAM PDX-BLI GRADIENT IS ARND +9MB.

KSEA...A LITTLE RAIN AT TIMES THIS AFTERNOON BUT THE LOWER VSBY AND
CIGS HOLDING OFF TIL EVENING. THE REAL BLUSTERY SOUTHERLY WINDS
SHOULD HOLD OFF TIL AFTER MIDNIGHT TONIGHT AND PERSIST THRU TUE
MORNING.

&&

.MARINE...THE 4KM WRFGFS GIVES WINDS SHOWS AREAS OF 35KT SE GALES
MOVING INTO THE COASTAL WATERS TODAY. THE AREA FROM DUNGENESS SPIT
TO VICTORIA ALSO HAS 30KT SE WINDS THIS MORNING IN THAT MODEL BUT I
THINK GALES SHOULD HOLD OFF TIL LATER IN THE DAY. EITHER WAY A GALE
WARNING GOES UP FOR ALL THE MARINE ZONES...AND FOR MOST AREAS THE
STRONGEST WINDS WILL NOT OCCUR TIL OVERNIGHT TONIGHT...ESPECIALLY
FROM MIDNIGHT THRU DAYBREAK TUE.

&&

.SEW WATCHES/WARNINGS/ADVISORIES...
WA...HIGH WIND WATCH TONIGHT INTO TUESDAY MORNING COASTAL AND
     WESTERN STRAIT OF JUAN DE FUCA ZONES.
     WIND ADVISORY INTERIOR LOWLAND ZONES LATE TONIGHT INTO TUESDAY
     MORNING.
PZ....GALE WARNING ALL WATERS.

WWW.WEATHER.GOV/SEATTLE

Nearby

Wind Advisories in Washington, 2009Every wind advisory in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.